Spike After 6 Stable Years of Tinnitus — Two Factors: Remeron (Mirtazapine) or Low-Carb Diet?

Discussion in 'Support' started by inadmin, Mar 10, 2019.

    1. inadmin

      inadmin Member

      Hi all, after 6 stable years I’m experiencing a spike for the last week.

      No noise exposure. The only two factors are a low carb diet and Remeron withdrawal but both started two months ago. Tapered from 15 mg to 7.5 mg. Could these factors have any connection to the spike?
       
      • Good Question Good Question x 1
    2. bob bauer

      bob bauer Member

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      hearing loss- medication
      Yes, you tapered Remeron too fast, that's a 50% drop.
       
    3. Vin

      Vin Member

      Tinnitus Since:
      12/2018
      Cause of Tinnitus:
      Head Trauma
      Most say you should only taper meds by around 15% in dosage at a time, depending on how long you have been on it.

      A long and slow taper may be a pain but it is worth it in the long run as it usually prevents or lessons withdrawl.

      I would take the 15mg, break it in half, then break one half in half again.

      Take a half, 7.5mg, with the quarter 3.75mg. That will give you 11.25mg. Take that for a month and then try dropping to just a half 7.5mg.

      You should also run it by your Doctor.
       
    4. AUTHOR
      AUTHOR
      inadmin

      inadmin Member

      That is an excellent idea. How do i apply it if we have only 30mg tablets here? I know tinnitus is unpredictable but since there was no audiotory damage done it might subside?

      I have been taking it for at least 4 years.
       
      Last edited: Mar 11, 2019
    5. Vin

      Vin Member

      Tinnitus Since:
      12/2018
      Cause of Tinnitus:
      Head Trauma
      30 mg - cut in half

      Take both 15mg halves - cut in half again.

      That will leave you with 4 quarters of 7.5mg.

      Cut one of those quarters in half again which will give you 2 x 3.75mg half quarters.

      Take a quarter (7.5mg) + a half of a quarter (3.75mg) = 11.25mg.

      *Use a pill splitter so you can make precise cuts. You can get these at most pharmacies. Buy the more expensive pill splitter as the cheaper ones tend to not be very sharp and/or precise.
       
    6. Drone Draper
      Jaded

      Drone Draper Member

      Location:
      U.K.
      Tinnitus Since:
      12/2018
      Cause of Tinnitus:
      NIHL, ETD and work stress
      I'm on 30mg of Remeron now, so will be watching this thread for the best approach to taper off. I think my GP wants me on this for about 6 months or so.
       
    7. AUTHOR
      AUTHOR
      inadmin

      inadmin Member

      The result of what was suggested here by @Vin - it just went away after 2-3 days.
      What amazes me, is why it took 2 (!!) months for the spike to appear AFTER the taper started.

      it's been a hell to cut 30mg to 3.75, but on the 15th i will going to 7.5.
       
    8. Jack Straw
      Balanced

      Jack Straw Member Podcast Patron Benefactor Ambassador Hall of Fame Advocate

      Location:
      US
      Tinnitus Since:
      1990s
      Cause of Tinnitus:
      Infection, Acoustic Trauma
      I am glad to hear the spike subsided.
       
    9. Tanni
      Heartbroken

      Tanni Member Benefactor

      Tinnitus Since:
      October 2017
      Cause of Tinnitus:
      ???
      I stupidly tried cutting the dose from 15 to 7.5 two days ago (seriously, I can't wake up on this drug, it's like taking a tranquilliser, and I'm stuffing my face like the cookie monster!!) and now my ears are hissing like crazy. Coincidence? Feels like it would be too early for a spike. Going back to 30, and going to taper slowly like suggested above.

      So glad it worked for you in the end @inadmin - thanks for coming back and letting us know.

      @Drone Draper - a fire alarm wouldn't wake me up on 30mg!
       
    10. AUTHOR
      AUTHOR
      inadmin

      inadmin Member

      It's not clear - if you tapered from 15 to 7.5 why are you going to back to 30?
       
    11. Drone Draper
      Jaded

      Drone Draper Member

      Location:
      U.K.
      Tinnitus Since:
      12/2018
      Cause of Tinnitus:
      NIHL, ETD and work stress
      I'm bigger than most. I weight about 215lbs. We did try 15mg first, but it wasn't quite enough. I'm very weary of tapering off correctly, but my doctor has said that sometimes she's experienced patients stopping immediately - against her recommendation - with no ill effects.
       
    12. Tanni
      Heartbroken

      Tanni Member Benefactor

      Tinnitus Since:
      October 2017
      Cause of Tinnitus:
      ???
      Sorry, I meant back to 15.
       
    13. AUTHOR
      AUTHOR
      inadmin

      inadmin Member

      Hi, after 4 months the time has come to quit. I was on 3.5mg for 1 months and then 0.
      The result - 10 days of short night sleep (5 hours or so). And a tone on the left ear which i didn't have before.

      Do i need to be patient and wait for it to subside, or do i need to go back to 3.5 and then try again? if i'm going to wait, can i cause a permanent damage?
       
    14. Michael Leigh

      Michael Leigh Member Benefactor Hall of Fame

      Location:
      Brighton, UK
      Tinnitus Since:
      April /1996
      HI @inadmin

      You have said that your recent spike wasn't caused by noise trauma and for the past 6 years the tinnitus has been stable. I am wondering. Have you been using headphones or a headset regularly? Or going to clubs, concerts? If yes to any of these then, this could be the cause of your spike and medication may not be the reason.

      Michael
       
      • Like Like x 1
    15. AUTHOR
      AUTHOR
      inadmin

      inadmin Member

      No i have been guarding my ears from any excessive noise, clubs - never since my 20's, concerts - never ever. It all started with the remeron withdrawal.
       
      • Informative Informative x 1
    16. AUTHOR
      AUTHOR
      inadmin

      inadmin Member

      And no headphone or headset since 3 years ago. Used them at the onset for masking.
       
      • Informative Informative x 1

Share This Page

Loading...